Washington, 2025

Wildfire in Washington, August 29 to 31, 2025

August 29 to 31, 2025 · NWS OTX · 1 event in 1 county or zone

Crown Creek Wildfire started on August 29 by lightning. It was located 1 mile Southeast of Marble, Washington.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$33 million
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

Crown Creek Wildfire started on August 29 by lightning. It was located 1 mile Southeast of Marble, Washington.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Aug 29, 4:53 PM PST, 1 hour 24 minutes earlier. Its key messages:

  • Thunderstorms continuing across northeast Washington and into the Northern Panhandle Friday evening.
  • Hot temperatures next week, locally near 100, with Major to locally extreme HeatRisk. Record high temperatures for September possible for multiple locations.
Area forecast discussion, Aug 29, 4:53 PM PST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
553 PM PDT Fri Aug 29 2025

.KEY MESSAGES...

- Thunderstorms continuing across northeast Washington and into
  the Northern Panhandle Friday evening.

- Hot temperatures next week, locally near 100, with Major to
  locally extreme HeatRisk. Record high temperatures for
  September possible for multiple locations.

&&

.SYNOPSIS...
Threat for thunderstorms will decrease this evening. A strong
ridge of high pressure will then begin to build in this weekend.
Hot temperatures return with the ridge that will extend through
next week. High temperatures will climb back into the upper 90s to
near 100 degrees.

&&

.DISCUSSION...

...HOT WEATHER WITH WIDESPREAD MAJOR HEATRISK NEXT WEEK...

Tonight through Friday: A strong ridge of high pressure will
begin to build in over the Northwest this weekend. This upcoming
ridge will be anomalously strong and will sit over the region
for an extended period of time that will stretch through the
next work week. Temperatures will soar into the upper 90s across
the Inland Northwest with hotter locations such as Lewiston,
Moses Lake, Wenatchee, and Omak expected to be at or above 100
degrees by Monday and continue through at least Thursday. The
Spokane-Coeur d'Alene area will also be flirting with 100
degrees Monday through Wednesday. The record hottest temperature
in Spokane for the month of September is 98 degrees, so Spokane
is forecast to break that record or at least come very close.
For Wenatchee, the record hottest temperature in September is
101 degrees and they too will be very close to breaking that
mark. HeatRisk will increase into the Major category for much of
the region with pockets of extreme HeatRisk also expected in
central Washington due to the multiple days of hot daytime
temperatures and little relief at night. The region will also be
dry with relative humidity in the teens for multiple days next
week. This will continue to stress fuels. Ongoing fires and any
new fires will see prime conditions for growth. The anticipation
of increased fire activity will also lead to the potential of
greater smoke production that could impact air quality across
the region as well. /SVH

&&

.AVIATION...
00Z TAFS: Ongoing thunderstorm activity across Northeast WA and
North ID will continue through the evening hours. Airports that
will see the potential for building cumulus and thunderstorms
will include the Methow Valley (KS52), Omak (KOMK), Colville
(K63S), Sandpoint (KSZT), and Bonners Ferry (K65S). Convection
will develop over the mountains and drift west-northwest and
will be capable of heavy downpours and gusty outflow winds.
Winds will otherwise be light and terrain driven across the
region. By 0300Z, convective activity will calm.

FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence
in VFR conditions. High confidence for thunderstorms remaining
north and east of the Columbia Basin today. /JDC

-----------------------

Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance

For additional probabilistic information for NWS Spokane
airports, please refer to the Aviation Dashboard on our webpage:
https:/weather.gov/otx/avndashboard

&&

.Preliminary Point Temps/PoPs...
Spokane        59  92  61  96  63  98 /   0   0   0   0   0   0
Coeur d'Alene  59  92  61  97  63  99 /  10   0   0   0   0   0
Pullman        54  90  59  94  59  96 /   0   0   0   0   0   0
Lewiston       64  97  66 100  67 100 /   0   0   0   0   0   0
Colville       49  91  51  94  52  97 /  20   0   0   0   0   0
Sandpoint      53  88  55  93  57  97 /  10   0   0   0   0   0
Kellogg        61  88  64  95  66  97 /  10   0   0   0   0   0
Moses Lake     59  94  63  96  63  98 /   0   0   0   0   0   0
Wenatchee      66  94  70  95  70  97 /  10   0   0   0  10   0
Omak           63  95  64  97  67 101 /  10   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
WA...None.
ID...Air Quality Alert until 10 AM PDT Tuesday for Lewis and
     Southern Nez Perce Counties-Lewiston Area.

&&

In the hours before

Special weather statement, Aug 29, 5:32 PM PST, 45 minutes before
Special Weather Statement
National Weather Service Spokane WA
632 PM PDT Fri Aug 29 2025

WAZ037-300200-
Northeast Mountains WA-
632 PM PDT Fri Aug 29 2025

...A strong thunderstorm will impact portions of east central Stevens
County through 700 PM PDT...

At 632 PM PDT, Doppler radar was tracking a strong thunderstorm near
Chewelah, or 43 miles west of Priest River, moving east at 10 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

Locations impacted include...
Chewelah and Addy.

This includes U.S. Highway 395 in Washington between mile markers 214
and 220.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4833 11790 4841 11790 4847 11764 4830 11761
TIME...MOT...LOC 0132Z 267DEG 11KT 4838 11781

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

SB
Special weather statement, Aug 29, 5:34 PM PST, 43 minutes before
Special Weather Statement
National Weather Service Spokane WA
634 PM PDT Fri Aug 29 2025

WAZ037-300200-
Northeast Mountains WA-
634 PM PDT Fri Aug 29 2025

...A strong thunderstorm will impact portions of north central
Stevens County through 700 PM PDT...

At 634 PM PDT, Doppler radar was tracking a strong thunderstorm 26
miles north of Colville, or 67 miles northwest of Priest River,
moving east at 15 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

Locations impacted include...
Northport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4886 11771 4888 11799 4900 11795 4900 11770
TIME...MOT...LOC 0134Z 267DEG 12KT 4893 11786

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

SB
Local storm report, Aug 29, 5:44 PM PST, 33 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
644 PM PDT Fri Aug 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     Hail             Newport                 48.18N 117.05W
08/29/2025  M0.70 Inch       Pend Oreille       WA   Public

0521 PM     Hail             Diamond Lake            48.12N 117.19W
08/29/2025  E0.25 Inch       Pend Oreille       WA   Public

0415 PM     Hail             3 N Bonners Ferry       48.74N 116.32W
08/29/2025  M0.50 Inch       Boundary           ID   Public

0519 PM     Hail             Naples                  48.57N 116.39W
08/29/2025  M0.25 Inch       Boundary           ID   Public

0436 PM     Hail             2 SE Sandpoint          48.26N 116.52W
08/29/2025  M1.00 Inch       Bonner             ID   Trained Spotter

            Wind gust 43 MPH, 0.45 of rain 20 minutes.

0440 PM     Hail             4 SSE Dover             48.20N 116.57W
08/29/2025  M1.00 Inch       Bonner             ID   Public

0500 PM     Hail             1 N Priest River        48.19N 116.91W
08/29/2025  M0.25 Inch       Bonner             ID   Public

&&
Special weather statement, Aug 29, 5:59 PM PST, 18 minutes before
Special Weather Statement
National Weather Service Spokane WA
659 PM PDT Fri Aug 29 2025

WAZ037-038-300230-
Northeast Mountains WA-Okanogan Highlands WA-
659 PM PDT Fri Aug 29 2025

...A strong thunderstorm will impact portions of north central
Stevens and northeastern Ferry Counties through 730 PM PDT...

At 658 PM PDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Sherman Pass, or 59 miles east of Omak, moving
east at 15 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

Locations impacted include...
Boyds and Davis Lake.

This includes U.S. Highway 395 in Washington between mile markers 244
and 253.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4866 11837 4874 11838 4879 11812 4865 11811
TIME...MOT...LOC 0158Z 267DEG 12KT 4871 11830

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

SB
Special weather statement, Aug 29, 6:01 PM PST, 16 minutes before
Special Weather Statement
National Weather Service Spokane WA
701 PM PDT Fri Aug 29 2025

WAZ037-300230-
Northeast Mountains WA-
701 PM PDT Fri Aug 29 2025

...A strong thunderstorm will impact portions of east central Stevens
and southwestern Pend Oreille Counties through 730 PM PDT...

At 701 PM PDT, Doppler radar was tracking a strong thunderstorm near
Chewelah, or 37 miles west of Priest River, moving east at 15 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of east central
Stevens and southwestern Pend Oreille Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4833 11782 4844 11775 4848 11750 4830 11750
TIME...MOT...LOC 0201Z 267DEG 12KT 4837 11767

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

SB
Special weather statement, Aug 29, 6:05 PM PST, 12 minutes before
Special Weather Statement
National Weather Service Spokane WA
705 PM PDT Fri Aug 29 2025

IDZ004-300230-
Central Panhandle Mountains ID-
705 PM PDT Fri Aug 29 2025

...A strong thunderstorm will impact portions of west central
Shoshone County through 730 PM PDT...

At 703 PM PDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Wallace, moving east at 10 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

Locations impacted include...
Avery.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4729 11604 4737 11601 4735 11568 4721 11575
TIME...MOT...LOC 0203Z 289DEG 10KT 4731 11596

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

SB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Northeast Mountains

When
August 29, 6:17 PM PST to August 31, 11:59 PM PST
Where
Northeast Mountains forecast zone
Property damage
$33 million
Reported by
Park/Forest Service
Coordinates
48.184, -117.511 (the zone’s center; the record gives no point)

Crown Creek Wildfire started on August 29 by lightning. It was located 1 mile Southeast of Marble, Washington. One home was reported lost. It burned 14192 acres of timber.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2025Every state in 2025This day in weather historyWarnings in Washington, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1292545.